Aminoglutethimide


Estrogen biosynthesis inhibitor, producing a "medical adrenalectomy" in patients with breast cancer.
 
Incidence
Common (>20%).
 
Risk factors
Associated radiotherapy.
 
Clinical manifestations
General: anaphylactic shock, fever.
 
Cutaneous: maculopapular rash, oral ulcerations, capillaritis.
 
Diagnostic methods
No in vivo or in vitro method is currently available for diagnosis, other than challenge by reintroduction.
 
Mechanisms
Undetermined.
 
Management
Avoidance.
 
Corticosteroid therapy may be useful.

References

  1. Vanek N, Hortobagyi G.N, Buzdar A.U, "Radiotherapy enhances the toxicity of aminoglutethimide", Med. Pediatr. Oncol., 1990; 18 (2): 162-4 
  2. Zambetti M, Brambilla C, Tancini G, Bonadonna G, "Aminoglutethimide in postmenopausal breast cancer refractory to multiple hormonal and cytostatic treatments", Tumori., 1987; 73 (4): 369-73
  3. Leloire O, Forzy G, Derreumaux L.L, Cordonnier D, Vincent G, "Reaction anaphylactique sévère à l’aminoglutéthimide (lettre)", Presse. Med., 1986; 15 (1): 34

As in all diagnostic testing, the diagnosis is made by the physican based on both test results and the patient history.